Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 72, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2005, 2:29 PM EST for Daviess County, Greene County, Martin County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 2:29 PM EST (19:29 UTC)
- Expired
- May 19, 2005, 3:00 PM EST
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Daviess County, IN, Greene County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 92 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:00 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 191929 SVRIND INC027-055-101-192000- /O.NEW.KIND.SV.W.0072.050519T1929Z-050519T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 229 PM EST THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DAVIESS COUNTY IN SOUTHWEST INDIANA SOUTHEASTERN GREENE COUNTY IN SOUTHWEST INDIANA NORTHERN MARTIN COUNTY IN SOUTHWEST INDIANA * UNTIL 300 PM EST * AT 226 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PLAINVILLE...OR ABOUT 21 MILES NORTHEAST OF VINCENNES...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELNORA AROUND 235 PM EST ODON AROUND 240 PM EST CRANE AROUND 250 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3893 8719 3870 8718 3871 8672 3906 8676 $$ DS
1 follow-up statement
000 WWUS53 KIND 191944 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 PM EST THU MAY 19 2005 INC027-055-101-192000- /O.CON.KIND.SV.W.0072.000000T0000Z-050519T2000Z/ DAVIESS-GREENE-MARTIN- 245 PM EST THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM EST FOR NORTHEASTERN DAVIESS...NORTHERN MARTIN AND SOUTHEASTERN GREENE COUNTIES... AT 244 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ODON...OR ABOUT 25 MILES WEST OF BEDFORD...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CRANE AROUND 250 PM EST A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING FOR SOUTHERN INDIANA. LAT...LON 3896 8703 3870 8699 3871 8672 3906 8676 $$ DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:48 AM EST, 11 hours 41 minutes earlier.
Area forecast discussion, May 19, 2:48 AM EST, 11 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 248 AM EST THU MAY 19 2005 .DISCUSSION... FORECAST FOCUS CENTERS ON PRECIP CHANCES TODAY AND TONIGHT. AT 07Z WARM FRONT WAS SETTING UP ACROSS FORECAST AREA /FA/ AS CAN BE SEEN IN DEWPOINT GRADIENT ACROSS FA FM SW TO NE. UPPER LOW WAS ACROSS MN. TSRA ACROSS CENTRAL IL WERE MOVING TOWARD FA. SOME DIFFERENCES IN MODELS AGAIN TODAY...ESPECIALLY IN DETAILS. IN THE BIG PICTURE...ALL AGREE THAT FRONT WILL REMAIN NEAR/ACROSS FA TODAY WITH SFC WAVE RIDING ALONG IT. GIVEN POSSIBLE FEEDBACK ISSUES IN GFS AND NAM/S RECENT RELATIVELY LARGE CHANGES WITH SOME FEATURES...CAN FIND NO FAVORITE AND WILL USE A BLEND WITH THE BIG PICTURE. TSRA ACROSS IL WL MOVE ACROSS FA THIS MORNING. EXPECT ADDITIONAL DEVELOPMENT THIS AFTN AS UPPER AND SFC WAVE APPROACHES FROM NW. MUCH OF FA SHOULD GO INTO WARM SECTOR SO INSTABILITY WILL BE THERE FOR TSRA. WITH FRONT AND SFC LOW IN VICINITY TODAY...SOME SEVERE STORMS ARE POSSIBLE PER DAY 1 CONVECTIVE OUTLOOK. WILL CONTINUE CATEGORICAL POPS AND WORD AS /PERIODS OF/ AS THERE WILL BE BREAKS IN PRECIP TODAY. TEMPS ARE A BIT TRICKY GIVEN UNCERTAINTIES OF FRONTAL LOCATION AND DURATION OF PERIODS OF PRECIP. WILL GO WARMEST SW FA WHICH WILL BE DEEPER IN WARM SECTOR AND LOOKS TO HAVE LONGER DRY PERIODS. OVERALL ENDED UP WITH VALUES SIMILAR TO A BLEND OF MET/MAV NUMBERS. FWC LOOKS TOO WARM GIVEN EXPECTED PRECIP. TONIGHT UPPER LOW WILL MOVE ACROSS FA AND SHOULD KEEP PRECIP ACROSS MOST OF FA DURING THE EVENING. FRONT AND LOW SINK SOUTH DURING THE NIGHT LESSENING THE THREAT FOR PRECIP AND THUNDER ACROSS NRN FA. THUS DROPPED TO CHC POPS NRN FA AFT MIDNIGHT AND REMOVED THUNDER. CONTINUED LIKELY TSRA SRN FA. MAV TEMPS LOOK A LITTLE COOL TONIGHT GIVEN CONTINUED CLOUDS AND LINGERING PRECIP. ELSEWHERE MOS TEMPS ARE CLOSE AND LOOK OK. WENT DRY ON FRI ENTIRE FA ALTHOUGH MODELS HINT AT POSSIBLE PRECIP IN FAR SRN FA WHERE ATMS REMAINS A LITTLE UNSTABLE. COULD BE AN ISOLATED SHRA...BUT NOT CONFIDENT ENOUGH TO PUT INTO GRIDS. FA WILL THEN BE DRY ON SATURDAY. MODELS HAVE BEEN CONSISTENLY SHOWING FRONT ARRIVING ON SUNDAY SO ADDED SLIGHT CHC POPS AS FRONT LOOKS TO HAVE LITTLE MOISTURE WITH IT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
Hazardous weather outlook, May 19, 5:35 AM EST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 535 AM EST THU MAY 19 2005 INZ021-028>031-035>049-051>057-060>065-067>072-201100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 535 AM EST THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL... BUT ISOLATED TORNADOS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WEATHER.GOV/IND
In the hours before
Local storm report, May 19, 1:53 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
153 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL GREENCASTLE 39.64N 86.84W
05/19/2005 0.88 INCH PUTNAM IN LAW ENFORCEMENT
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:46 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 44 min |
| May 19, 1:57 PM EST | Tornado Warning | IND | Morgan, Putnam | 48 min |
| May 19, 2:31 PM EST | Tornado Warning | IND | Morgan | 44 min |
| May 19, 3:10 PM EST | Tornado Warning | IND | Johnson, Morgan | 35 min |
| May 19, 3:21 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown | 24 min |
| May 19, 3:41 PM EST | Flash Flood Warning | IND | Morgan | 2 hr |
| May 19, 3:46 PM EST | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 29 min |
| May 19, 3:47 PM EST | Tornado Warning | IND | Bartholomew, Decatur | 28 min |
| May 19, 4:07 PM EST | Flash Flood Warning | IND | Brown | 113 min |
| May 19, 4:09 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 36 min |
| May 19, 4:25 PM EST | Severe Thunderstorm Warning | IND | Jennings | 35 min |
| May 19, 4:29 PM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 46 min |
| May 19, 4:37 PM EST | Severe Thunderstorm Warning | IND | Jennings | 23 min |
| May 19, 4:40 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 35 min |
| May 19, 4:45 PM EST | Severe Thunderstorm Warning | IND | Greene, Monroe | 30 min |
| May 19, 4:56 PM EST | Flash Flood Warning | IND | Monroe | 2 hr |
| May 19, 5:03 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 27 min |
| May 19, 5:04 PM EST | Flash Flood Warning | IND | Bartholomew | 116 min |
| May 19, 5:21 PM EST | Flash Flood Warning | IND | Greene | 114 min |
| May 19, 5:23 PM EST | Severe Thunderstorm Warning | IND | Jackson | 37 min |
| May 19, 5:58 PM EST | Flash Flood Warning | IND | Jackson, Jennings | 62 min |
| May 19, 6:59 PM EST | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.